MedElevator Войти в исследования
← Поиск публикаций

DOI 10.3389/fonc.2026.1889059

Медицинская библиотека · Frontiers in oncology · 2026

Asymptomatic extreme troponin elevation preceding fatal clinically suspected sintilimab-associated myocarditis: a case report.

Zhao Siqing, Song Zihan, Lu Wenping, Chang Lei

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND

Immune checkpoint inhibitors (ICIs) have been increasingly integrated into first-line systemic treatment strategies for advanced or metastatic gastroesophageal cancers. ICI-associated myocarditis is an uncommon but potentially fatal immune-related adverse event. Early recognition is particularly challenging when severe myocardial injury precedes typical cardiac symptoms.

CASE SUMMARY: A 71-year-old man with advanced gastric adenocarcinoma with liver, abdominal cavity, and retroperitoneal metastases received first-line oxaliplatin, S-1, and sintilimab on December 30, 2025. Baseline cardiac biomarkers before treatment were within normal limits, and baseline echocardiography showed preserved left ventricular systolic function without regional wall motion abnormality. He was rehospitalized for his second course of chemotherapy on January 23, 2026, without chest pain, palpitations, or dyspnea. Routine laboratory testing unexpectedly revealed extreme myocardial injury, with NT-proBNP 1263 pg/ml, cardiac troponin I (cTnI) >25, 000 ng/L, creatine kinase (CK) 5, 205 U/L, myoglobin (MYO) >1, 000 μg/L, and CK-MB mass 112.39 μg/L. Electrocardiography remained broadly similar to the baseline tracing of sinus rhythm with complete right bundle branch block, without a diagnostic acute ST-segment elevation pattern. Coronary angiography did not identify an acute culprit lesion sufficient to explain the biomarker elevation. Serial echocardiography showed new wall motion abnormality and progressive decline in left ventricular ejection fraction. Given the temporal relationship with PD-1 blockade, the absence of an angiographic culprit lesion, evolving myocardial dysfunction, and marked cardiac biomarker elevation, a clinical diagnosis of probable sintilimab-associated myocarditis was made. Intravenous methylprednisolone, intravenous immunoglobulin, and intensive supportive treatment were administered. However, myocardial biomarkers remained markedly abnormal, and overt cardiac symptoms emerged only later in the course, followed by hemodynamic instability and terminal circulatory collapse. The patient died of fulminant myocarditis with cardiogenic shock on February 1, 2026.

CONCLUSION

This case illustrates a biomarker-first presentation of probable ICI-associated myocarditis, in which catastrophic myocardial injury was detected before typical cardiac symptoms became apparent. Absence of chest pain or dyspnea should not reassure clinicians when marked troponin elevation occurs shortly after ICI exposure.

Для цитирования: Zhao Siqing, Song Zihan, Lu Wenping, Chang Lei. Asymptomatic extreme troponin elevation preceding fatal clinically suspected sintilimab-associated myocarditis: a case report.. Frontiers in oncology. 2026. DOI: 10.3389/fonc.2026.1889059.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.